Does or has anyone suffered depression while on Prednisone?

Posted by wv54 @wv54, Apr 25, 2022

Ok — PMR family / friends ———– does / has anyone suffered depression while on Prednisone ?? — When I was first diagnosed with PMR late Sept. / early October 2021, doctor put me on 40 mg — pain went away and I felt great — As of January 2022, down to 7.5 mg of Prednisone —— but, my get up has gotten up and left —- no energy — no drive — no enthusiasm ——— anyone else ?????

Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.

I would no call it depression – but I nap frequently because I am tired. If I take a brisk walk I need to rest. I certainly do not have the same drive I had before the PMR. I dont think it is the medicine – I think it is in response to the PMR taking it's toll on my body!

REPLY
@martiesowers

I would no call it depression – but I nap frequently because I am tired. If I take a brisk walk I need to rest. I certainly do not have the same drive I had before the PMR. I dont think it is the medicine – I think it is in response to the PMR taking it's toll on my body!

Jump to this post

Before PMR — energy +++ —— then after several weeks I noticed the changes — PMR or Prednisone ???

REPLY

I'll agree with everyone that it's the loss of energy rather than outright depression. When I am tapering prednisone down, I have several bad days where I don't want to do anything but sleep and go into a "slug" mode. On the days when I feel good, I make a point of getting out and taking care of the things I have been putting off, just in case the next day is a slug day! I constantly tell myself that this is just a bump in the road. PMR is not cancer, a stroke or heart problems, just a buggery nuisance to get through!

REPLY

I'm a young 72. It's not that I suffer depression, I do feel older though. I think it's the tiredness. Went for brief walk last couple of days and yesterday had a sleep when I got home. A 1.25 km. walk. I really have to push myself to do many things, but push I do. I miss being physically active. I do have a full body vibration machine, which works the muscles and helps to maintain or add muscle mass. Try to keep moving, but sometimes sitting and reading or watching a show is my thing. I work from 8 to 1, working from home. Used to be full time, but by 1:00 I'm ready to log out for the day. Hopefully my employer will let me stay part time. They've been very accommodating so far. So while I wouldn't call it depression, it's a definite lifestyle change. A slow down. However, it's the Prednisone at this point, that allows me to stay mobile. Weaned down to 15 mg., not without some side effects. Next week I will wean down a bit more. I miss the energy that 20 mg. gave me. LOL. That particular energy could be quite addictive. Chin up! You got this. Positive vibes only. ~ Deb

REPLY

I was just in the hospital for my first UTI ever. Haven’t had steroids in 5 days. Now told I can’t for 2 weeks while taking antibiotics. I wa at 5mg with some pain but sudden withdrawal is awful. My shoulders hurt so much and my muscles are aching. I’m 70 years old.

REPLY
@mzamyl

I was just in the hospital for my first UTI ever. Haven’t had steroids in 5 days. Now told I can’t for 2 weeks while taking antibiotics. I wa at 5mg with some pain but sudden withdrawal is awful. My shoulders hurt so much and my muscles are aching. I’m 70 years old.

Jump to this post

Hi @mzamyl, is the doctor treating your PMR aware that you stopped the steroids to take the antibiotics?

REPLY
@tsc

Hi @mzamyl, is the doctor treating your PMR aware that you stopped the steroids to take the antibiotics?

Jump to this post

Yes he confirmed that I should quit them for the course of the antibiotics.

REPLY
@mzamyl

Yes he confirmed that I should quit them for the course of the antibiotics.

Jump to this post

Well, Ihope you finish the antibiotics soon and you can get back on prednisone.

REPLY
Please sign in or register to post a reply.